Kalketra/Triglycerides and a Switch to Reyataz?
Nov 25, 2006
I started Kaletra about 4 months ago. In two weeks my triclycerides increased from 250 to 600. Now they've gone as high a 900. Tricor has been suggested as treatment. But I'm concerned that even with a 50% TG reduction, I'll still be way too high at 450. Should I consider Reyataz as an alternative PI (which potentially has less of an impact on lipids) This would prevent adding another pill like Tricor to my regimen just to counteract the effect of the Kaletra?
Response from Dr. Henry
Switching to an alternative more fat friendly regimen (such as you describe for a Kaletra to boosted Reyataz switchi) is often a useful way to deal with elevated lipids then cersus adding anti-lipid drugs. If you treatment/resistance history supports a switch is would be worth discussing with your HIV specialist. Diet and exercise and fish oil can help some patients to varying degrees. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Transmission Vaginal Secretions
- Should I Get Tested After Unprotected Oral Sex Without Ejaculation?
- Could Swollen Lymph Nodes Be A Sign Of Primary HIV Infection
- Itchy Red Spots Could I Have HIV
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.